Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 139, NWS Philadelphia/Mount Holly

July 20, 2008Delaware County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 20, 2008, 9:29 PM EDT for Delaware County, Montgomery County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2008, 9:29 PM EDT (01:29 UTC)
Expired
Jul 20, 2008, 10:01 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Delaware County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 84 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 210129
SVRPHI
PAC045-091-210215-
/O.NEW.KPHI.SV.W.0139.080721T0129Z-080721T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST OF KING
  OF PRUSSIA...OR ABOUT 9 MILES NORTHEAST OF WEST CHESTER...AND
  MOVING EAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KING OF PRUSSIA...RADNOR TOWNSHIP AND NEWTOWN SQUARE BY 935 PM...
  RADNOR TOWNSHIP...BRYN MAWR...NORRISTOWN AND TROUT LAKE BY 940
  PM...
  PLYMOUTH MEETING AND 8 MILES NORTH OF DREXEL HILL BY 945 PM...

LAT...LON 4018 7524 3998 7529 3994 7528 3985 7542
      3989 7556 3999 7543 4000 7543 4002 7542
      4004 7541 4007 7536 4011 7545 4015 7550
TIME...MOT...LOC 0129Z 269DEG 32KT 4006 7547

$$

EBERWINE
2 follow-up statements
000 
WWUS51 KPHI 210149
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SUN JUL 20 2008

PAC045-210158-
/O.CAN.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
DELAWARE PA-
948 PM EDT SUN JUL 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...

LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
      4003 7532 4005 7535 4007 7536 4011 7545
      4015 7550
TIME...MOT...LOC 0148Z 269DEG 28KT 4009 7527

$$

PAC091-210215-
/O.CON.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
MONTGOMERY PA-
948 PM EDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTH CENTRAL MONTGOMERY COUNTY...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM THAT WAS BEGINNING TO WEAKEN...BUT THAT STILL WAS 
CAPABLE OF GENERATING WIND GUSTS IN EXCESS OF 55 MPH.  THIS STORM 
WAS LOCATED NEAR BRIDGEPORT...OR ABOUT 12 MILES WEST OF WILLOW 
GROVE...MOVING EAST AT AROUND 30 MPH. 

LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
      4003 7532 4005 7535 4007 7536 4011 7545
      4015 7550
TIME...MOT...LOC 0148Z 269DEG 28KT 4009 7527

$$

MPD
000 
WWUS51 KPHI 210201
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 PM EDT SUN JUL 20 2008

PAC091-210211-
/O.CAN.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
MONTGOMERY PA-
1001 PM EDT SUN JUL 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED AWAY FROM THE AFFECTED AREA.

LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
      4003 7532 4005 7535 4007 7536 4011 7545
      4015 7550
TIME...MOT...LOC 0201Z 269DEG 28KT 4009 7514

$$

MPD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:08 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 20, 8:08 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT SUN JUL 20 2008

.SYNOPSIS...
TROPICAL STORM CRISTOBAL IS EXPECTED TO PASS WELL TO OUR SOUTHEAST
AND EAST ON MONDAY AND MONDAY NIGHT.  MEANWHILE, A FRONTAL BOUNDARY
WILL DROP DOWN FROM THE NORTHWEST AND IT SHOULD REACH EASTERN
PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE ON
MONDAY.  THE BOUNDARY IS FORECAST TO STALL OVER OUR REGION FOR MUCH
OF THE NEW WEEK.  IT MAY DISSIPATE TOWARD THE END OF THE WEEK, THEN
ANOTHER FRONTAL BOUNDARY IS ANTICIPATED TO DROP DOWN FROM THE
NORTHWEST FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN UPDATE WILL BE ISSUED BY ABOUT 8:30 PM TO REMOVE THE EXPIRED
EXCESSIVE HEAT WARNING HEADLINE. WE CONTINUE TO MONITOR THE
CONVECTIVE LINE NOW MOVING ACROSS THE FAR WESTERN PORTIONS OF THE
CWA. SURFACE DEW POINTS WERE LOWER EARLIER WHICH HELD DOWN THE
INSTABILITY, HOWEVER A NOTED INCREASE IN THE DEW POINTS HAS TAKEN
PLACE DURING THE PAST HOUR OR TWO WITH CAPE VALUES RISING TO
AROUND 1000 J/KG NOW ACROSS SOUTHEASTERN PENNSYLVANIA. THE
CONVECTION HAS HAD A HISTORY OF PRODUCING WINDS UP TO 40 MPH, SO
WE WILL CONTINUE TO MONITOR.

SOME PRECIPITATION MAY LINGER BEYOND MIDNIGHT IN SPOTS, SO WE DID
NOT LIMIT THE MENTION OF RAIN TO JUST THE EVENING HOURS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
FOR THE LATEST INFORMATION REGARDING TROPICAL STORM CRISTOBAL,
PLEASE REFER TO THE LATEST STATEMENTS FROM THE NATIONAL HURRICANE
CENTER.

DURING THE SHORT TERM PERIOD, THE UPPER FLOW WILL BEGIN AS ZONAL,
WITH A TROUGH EVENTUALLY BEGINNING TO DIG OVER THE GREAT LAKES AND
NORTHEAST, AS A RIDGE BEGINS TO BUILD OVER THE GREAT PLAINS.

A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR
REGION FROM THE NORTHWEST ON MONDAY.  WHILE IT WILL REMAIN QUITE
WARM, A WESTERLY WIND SHOULD HELP TO MIX DOWN SOME DRIER AIR DURING
THE AFTERNOON HOURS, CAUSING DEW POINT TEMPERATURES TO DROP INTO THE
LOWER AND MIDDLE 60S.  AS A RESULT, HEAT INDEX VALUES SHOULD ONLY
REACH THE MIDDLE 90S IN THE PHILADELPHIA METROPOLITAN AREA.
THEREFORE, WE WILL NOT NEED TO EXTEND THE EXCESSIVE HEAT WARNING.

EVEN WITH THE FRONTAL BOUNDARY IN THE REGION, IT APPEARS AS THOUGH
ANY SHOWERS AND THUNDERSTORMS ON MONDAY AFTERNOON AND EVENING WILL
BE ISOLATED.  AS A RESULT, WE HAVE NOT MENTIONED THEM IN THE
FORECAST AT THIS TIME.

THE WEATHER SHOULD REMAIN RATHER QUIET FROM MONDAY NIGHT INTO EARLY
TUESDAY.

A WEAK WAVE OF LOW PRESSURE MAY RIDE ALONG THE FRONTAL BOUNDARY ON
TUESDAY NIGHT AND WEDNESDAY, INCREASING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS.  WITH THE POTENTIAL FOR A LITTLE MORE CLOUD COVER
EACH DAY, A SLIGHT COOLING TREND IS EXPECTED FOR TUESDAY AND
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UPPER PATTERN FEATURING A TROUGH OVER THE EAST WITH A RIDGE OVER
THE WEST SHOULD REMAIN IN PLACE DURING THE LONG TERM PERIOD OF THE
FORECAST, HELPING TO PREVENT THE DEVELOPMENT OF ANOTHER HEAT WAVE.

PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY AND THE PASSING
WAVE OF LOW PRESSURE ARE EXPECTED TO LINGER INTO WEDNESDAY NIGHT.
EVEN THOUGH THE FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER OR NEAR
THE REGION FOR THURSDAY AND FRIDAY, IT SHOULD BEGIN TO DISSIPATE.
ISOLATED SHOWERS AND THUNDERSTORMS ARE NOT OUT OF THE QUESTION,
ESPECIALLY ON THE COASTAL PLAIN.  FOR THE MOST PART, WE WILL LEAVE
THEM OUT OF THE FORECAST FOR NOW.

ANOTHER FRONT IS EXPECTED TO DROP DOWN FROM THE NORTHWEST, WITH
INCREASING CHANCES FOR PRECIPITATION ON FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM LOCATED IN THE HUDSON VALLEY THIS EVENING WILL
CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. A SUBTLE BOUNDARY DRAPED
SOUTH OF THIS SURFACE LOW CONTINUES TO MOVE TOWARD EASTERN
PENNSYLVANIA. A NARROW LINE OF CONVECTION CONTINUES TO ROLE EASTWARD
AS A RESULT, AND THIS LINE HAS HAD A HISTORY OF PRODUCING WINDS UP
TO 35 KNOTS AND BRIEFLY HEAVY RAINFALL. THE LINE HOWEVER HAS
WEAKENED COMPARED TO WHEN IT WAS OVER CENTRAL PENNSYLVANIA. KABE AND
KRDG WILL BE IMPACTED WITH THIS LINE, THEREFORE WE BEEFED UP THE
THUNDERSTORM MENTION WITHIN A TEMPO GROUP. FROM KTTN TO KPHL AND
KILG, WE MOVED THE CB MENTION TO A TEMPO GROUP FOR A TIME THIS
EVENING AND LEFT IT AS THAT FOR NOW. THERE WAS LESS INSTABILITY NEAR
THE DELAWARE VALLEY, HOWEVER DEW POINTS ARE RECOVERING YET THE
SURFACE TEMPERATURES ARE COOLING WITH THE LESSENING/LOSS OF DAYTIME
HEATING. WE WILL MONITOR THE RADAR TRENDS AND ISSUE AMENDMENTS AS
SOME GUSTY SHOWERS OR A THUNDERSTORM COULD MAKE IT THAT FAR EAST.
FOR KMIV AND KACY, WE JUST CARRIED A CB FOR AWHILE LATER THIS
EVENING.

THE SOUTHERLY WINDS WERE GUSTY AT MANY TERMINALS TODAY, AND THAT IS
DIMINISHING NOW WITH THE LESSENING OF VERTICAL MIXING. WE ARE
EXPECTING TO MAINTAIN A SOUTHWEST WIND OVERNIGHT, HOWEVER MANY
TERMINALS SHOULD GO LIGHT AND VARIABLE. TOWARD DAYBREAK, THE WIND
MAY TEND TO SHIFT TO THE WEST AND NORTHWEST FOLLOWING THE PASSAGE OF
A SUBTLE BOUNDARY. WE MAY HAVE SOME LINGERING MID CLOUD THROUGH
THE OVERNIGHT, AND SOME FOG MAY TRY AND ADVECT IN FROM THE OCEAN. IT
APPEARS THE FOG SHOULD BE MOSTLY CONFINED TO THE COASTAL AREAS, SO
WE ONLY ADDED THIS TO KACY WITH EVEN SOME STRATUS. BASED ON THE
ANTICIPATED RAIN AT KRDG AND KABE THIS EVENING, WE LOWERED THE
VISIBILITY A BIT MORE TOWARD DAYBREAK FOR THE FOG POTENTIAL.
ELSEWHERE, SOME MAINLY LIGHT FOG/HAZE IS ANTICIPATED LATE AND AROUND
DAYBREAK MONDAY. CONFIDENCE IN ANY LINGERING CONVECTION LATER
TONIGHT IS LOW, THEREFORE WE DID NOT CARRY ANYTHING AFTER 04Z. ONCE
ANY FOG/HAZE BURNS AWAY MONDAY MORNING, WE SHOULD SEE SOME CUMULUS
ONCE AGAIN DEVELOP BY LATE MORNING OR EARLY AFTERNOON WITH A
NORTHWESTERLY WIND AT ALL TERMINALS ABOUT 10 KNOTS. THE WIND MAY
TEND TO BACK TO THE SOUTHWEST AT KACY.

OUTLOOK...
A COLD FRONT IS EXPECTED TO STALL NEAR THE AREA THIS WEEK. AS WARM
AND POTENTIALLY HUMID CONDITIONS PERSIST ACROSS THE AREA, MAINLY
SOME AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE DUE TO THE
PROXIMITY OF THIS FRONT. ANY CONVECTION WILL REDUCE THE LOCAL
VISIBILITIES AND CEILINGS.

&&

.MARINE...
AT THE BEGINNING OF THE PD, HIGH PRESSURE WILL BE IN CONTROL.
HOWEVER, SEVERAL FEATURES WILL AFFECT THE MARINE AREA THROUGH
MIDWEEK.  SWELLS FROM BERTHA WILL CONTINUE TO DECREASE AS THE SYS
MOVES FURTHER AWAY IN THE OPEN ATLC.

HOWEVER, AS T.S. CRISTOBAL MOVES NEWD, SWELLS WILL INCREASE BY
MONDAY AND CONTINUE INTO MIDWEEK.  AT THE SAME TIME, A COLD FRONT
WILL MOVE ACROSS THE REGION ON MONDAY AND THEN STALL INVOF THE AREA.
WAVEWATCH HAS REALLY INCREASED SEAS AS A RESULT OF INCREASING SWLY
FLOW AHEAD OF A LOW PRES SYS.  HOWEVER, THE GFS AND WAVEWATCH APPEAR
TO BE OVERDONE WITH THIS AS THE GFS IS CLEARLY SUFFERING SOME
FEEDBACK PROBLEMS.  SO, WILL INCREASE SEAS A BIT, BUT NOT NEARLY AS
MUCH AS THE GFS.  CURRENT FCST WINDS DO NOT SUPPORT SEAS AS HIGH AS
THE GFS INDICATES.  ADDITIONALLY, CRISTOBALS AFFECT ON THE REGION
SHOULD BE LONG PAST AT THAT TIME.

RIP CURRENTS...
SWELLS ARE EXPECTED TO REDEVELOP A LONGER PERIOD AGAIN IN RESPONSE
TO TROPICAL STORM CRISTOBAL, WHICH WAS EAST OF THE CAROLINA COAST.
CRISTOBAL IS EXPECTED TO HEAD TOWARD THE NORTHEAST AND WELL EAST OF
THE NEW JERSEY AND DELAWARE COASTS MONDAY NIGHT. THIS MAY BRING A
CONSEQUENT INCREASE IN THE RIP CURRENT RISK TO THE AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/EBERWINE/GORSE
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...NIERENBERG
Hazardous weather outlook, Jul 20, 8:07 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
807 PM EDT SUN JUL 20 2008

DEZ002>004-MDZ012-015-019-020-NJZ001-007-008-013-014-020>027-PAZ054-
055-060>062-220015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
807 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL PASS THROUGH THE REGION OVER THE NEXT
COUPLE HOURS AND MAY BE ACCOMPANIED BY WINDS OF 45 MPH FREEQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. A THREAT OF SEVERE
THUNDERSTORMS CONTINUES THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ009-010-012-015>019-PAZ067>071-220015-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
807 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

A THREAT OF SEVERE THUNDERSTORMS CONTINUES FOR PARTS OF THE REGION
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-220015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
807 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 4:14 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SUN JUL 20 2008

DEZ001-MDZ008-NJZ007-009-PAZ054-055-060>062-067>071-210215-
NEW CASTLE-CECIL-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON...
FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
414 PM EDT SUN JUL 20 2008

...A CHANCE OF THUNDERSTORMS...SOME SEVERE THIS EVENING...

THERE HAVE BE SOME WIDELY SCATTERED THUNDERSTORMS, BUT A MORE MORE
AGGRESSIVE LINE OF STORMS WAS MOVING INTO CENTRAL PENNSYLVANIA.
THIS LINE IS MOVING TO THE EAST AT 30 TO 35 MPH. A GOOD PART OF
THE REGION, NORTH OF THE DELAWARE VALLEY, IS IN A RISK OF SEVERE
THUNDERSTORMS. TEMPERATURES REMAIN IN THE 90S ACROSS THE AREA AND
THE ATMOSPHERE IS BECOMING VERY UNSTABLE AHEAD OF THE ADVANCING
LINE.

THE AREAS MOST LIKELY TO BE AFFECTED FIRST WILL BE THE SOUTHERN
LEHIGH VALLEY BY 730 PM AND THEN THE STORMS WILL CONTINUE TO
SPREAD EAST AND REACH, NORTHEAST MARYLAND, NORTHERN DELAWARE AND
WESTERN NEW JERSEY BEFORE 9 PM.

PLEASE STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLY WARNINGS
THAT COULD BE ISSUED AS WE APPROACH SUNDOWN.

EBERWINE
Special weather statement, Jul 20, 6:13 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EDT SUN JUL 20 2008

NJZ001-007-PAZ054-055-060>062-068-202315-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-NORTHAMPTON PA-
SUSSEX NJ-WARREN NJ-
613 PM EDT SUN JUL 20 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...
MONROE...MONTGOMERY...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 55 MILES NORTHWEST OF LANCASTER...MOVING EAST AT
41 MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AND CENTERPORT
AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

EBERWINE
Special weather statement, Jul 20, 8:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
809 PM EDT SUN JUL 20 2008

DEZ001-NJZ007>010-015-017-PAZ060>062-067>071-210115-
BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-
LEHIGH PA-MERCER NJ-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-PHILADELPHIA PA-SOMERSET NJ-WARREN NJ-
809 PM EDT SUN JUL 20 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...
DELAWARE...GLOUCESTER...HUNTERDON...LEHIGH...MERCER...MONTGOMERY...
MORRIS...NEW CASTLE...NORTHAMPTON...PHILADELPHIA...SOMERSET AND
WARREN COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF
ALLENTOWN TO 13 MILES SOUTH OF LANCASTER...MOVING EAST AT 40 MPH. THE
THUNDERSTORMS WILL BE NEAR ALLENTOWN...FULLERTON...HOKENDAUQUA...
COPLAY AROUND 815 PM...FOUNTAIN HILL...CATASAUQUA...NORTH
CATASAUQUA...BEERSVILLE AROUND 820 PM...LEHIGH UNIVERSITY AND
FREEMANSBURG AROUND 825 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AND SMALL HAIL
IS POSSIBLE. THE LIGHTNING HAS INCREASED ALONG THIS LINE.

EBERWINE
Special weather statement, Jul 20, 9:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT SUN JUL 20 2008

DEZ001-MDZ008-012-015-NJZ001-007>010-015>019-PAZ067>071-210300-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
915 PM EDT SUN JUL 20 2008

...THUNDERSTORMS MOVING EAST FROM NORTHWEST NEW JERSEY, SOUTHEAST
PENNSYLVANIA AND THE MARYLAND WESTERN SHORE...

AT 910 PM EDT, A LINE OF THUNDERSTORMS, THE STRONGEST OF WHICH
WERE GENERATING FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING,
SMALL HAIL AND WIND GUSTS IN EXCESS OF 50 MPH WERE MOVING EAST AT
25 MPH FROM AN ANDOVER, NJ TO QUAKERTOWN, PA TO BALTIMORE, MD
LINE. THERE WAS AN UNCONFIRMED REPORT OF A WIND GUST TO 67 MPH
WITH THIS LINE AS IT MOVED ACROSS FORKS TOWNSHIP IN NORTHAMPTON
COUNTY, PA, AND NORTHAMPTON COUNTY 911 OFFICIALS REPORTED A DOWNED
TREE.

THE LINE WILL MOVE TO A MORRISTOWN, NJ TO PHILADELPHIA TO
SUDLERSVILLE, MD LINE BY AROUND 1030 PM. PLEASE MOVE INDOORS AND
AWAY FROM WINDOWS BEFORE THUNDERSTORMS APPROACH YOUR AREA.

MPD
Local storm report, Jul 20, 9:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             ALLENTOWN               40.60N 75.48W
07/20/2008  M0.25 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN ALLENTOWN.

0855 PM     TSTM WND GST     3 NNE WILSON            40.73N 75.22W
07/20/2008  M67.00 MPH       NORTHAMPTON        PA   PUBLIC

            A THUNDERSTORM WIND GUST OF 67 MPH WAS REPORTED IN FORKS
            TOWNSHIP. THE MEASUREMENT WAS VIA AN ANEMOMETER.

0855 PM     TSTM WND DMG     3 NNE WILSON            40.73N 75.22W
07/20/2008                   NORTHAMPTON        PA   COUNTY OFFICIAL

            A LARGE TREE WAS BLOWN DOWN IN FORKS TOWNSHIP.

&&

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:17 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery58 min
Jul 20, 8:48 PM EDTSevere Thunderstorm WarningPHINorthampton42 min
Jul 20, 9:22 PM EDTSevere Thunderstorm WarningPHIChester23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.